Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 28, 2022, 6:30 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2022, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 28, 2022, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WUUS53 KGID 282330
SVRGID
NEC077-175-290015-
/O.NEW.KGID.SV.W.0021.220428T2330Z-220429T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
630 PM CDT Thu Apr 28 2022
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Greeley County in central Nebraska...
Southeastern Valley County in central Nebraska...
* Until 715 PM CDT.
* At 630 PM CDT, a severe thunderstorm was located near North Loup,
or 11 miles southeast of Ord, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Scotia around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4150 9829 4144 9831 4139 9846 4139 9886
4155 9889 4174 9839 4174 9829
TIME...MOT...LOC 2330Z 317DEG 14KT 4153 9873
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wesely1 follow-up statement
797
WWUS53 KGID 282354
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
654 PM CDT Thu Apr 28 2022
NEC175-290004-
/O.CAN.KGID.SV.W.0021.000000T0000Z-220429T0015Z/
Valley NE-
654 PM CDT Thu Apr 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VALLEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4150 9829 4144 9831 4139 9845 4139 9875
4160 9875 4174 9839 4174 9829
TIME...MOT...LOC 2354Z 309DEG 19KT 4162 9832 4139 9866
$$
NEC077-290015-
/O.CON.KGID.SV.W.0021.000000T0000Z-220429T0015Z/
Greeley NE-
654 PM CDT Thu Apr 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR GREELEY COUNTY...
At 654 PM CDT, severe thunderstorms were located along a line
extending from near Spalding to near Cotesfield, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
Greeley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4150 9829 4144 9831 4139 9845 4139 9875
4160 9875 4174 9839 4174 9829
TIME...MOT...LOC 2354Z 309DEG 19KT 4162 9832 4139 9866
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WeselyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:15 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 3:15 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
315 PM CDT Thu Apr 28 2022
.DISCUSSION...(This evening through Thursday)
Issued at 253 PM CDT Thu Apr 28 2022
A near-stationary boundary might be the focus of some late
afternoon and evening convection. With little in the way of a cap,
we will have a scenario where deep layer shear will be marginal,
near 30 KTS or so, but MLCAPE 2000-2500 J/kg this
afternoon/evening will be enough for some pulse-like marginal
severe storms at least. We might even get a brief spin-up along
the stationary boundary, especially with the low-shear
environment.
Strong signal for low stratus this morning, and perhaps some
reduced visibility.
We could also stand a chance at some short-term near-critical fire
weather issues in at least our Kansas counties as the dry air
surges north ahead of the cold front.
Strong negatively tiled shortwave trough heads into the
northern/central Plains tomorrow. Hi- res CAMS indicate that as
the surface low tracks northeast across the CWA tomorrow, the
triple point may wind up being near the tri- cities, putting
tornado threat as far north as the tri- city area for Friday
afternoon/early evening time frame. Plenty of moisture wraps
around into the triple point region and could be a sneaky busy day
for severe weather. Even storms farther west look like potentially
producers of large hail and quite strong severe gusts. The window
for severe activity will be relatively short-lived from mid
afternoon to mid evening time frame before heading east of the
area by late evening.
Cold front surges through and still a strong signal for near-high
wind criteria wind gusts near 60 mph from the northwest,
especially near and west of tri-cities. Saturday looks like a
quite windy and potentially damp day with wrap around moisture on
the backside of the low. Signals from models still point toward
at least marginally high wind with gusts near 60 mph for Saturday.
Next week looks rather cool with potentially several periods of
meaningful rain chances, with increasing consistency with this
trend.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday)
Issued at 1257 PM CDT Thu Apr 28 2022
Thunderstorms could erupt by about 23Z or 00Z along a nearby
nearly stationary boundary. Plenty of instability is developing,
but we are low on shear, so any storms that develop this evening
could be rather pulse-like. Stratus signal has been consistent for
late tonight and into Friday morning. Most of our thunder chances
are this evening, but outside chances linger through early morning
Friday. MVFR visibility is possible as well.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Saturday morning through late Saturday
night for NEZ039-040-046-047-060>062-072>075-082>085.
KS...High Wind Watch from Saturday morning through late Saturday
night for KSZ005-006-017-018.
&&
DISCUSSION...Heinlein
AVIATION...HeinleinHazardous weather outlook, Apr 28, 4:49 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 449 PM CDT Thu Apr 28 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291215- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 449 PM CDT Thu Apr 28 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Late This Afternoon and Tonight. Although many locations will remain thunderstorm-free, isolated to scattered storm development is likely at various times through tonight and in various parts of the coverage area. A few storms could become strong to severe, with the main threat being hail up to perhaps as big as golf balls, and wind gusts up to around 60 MPH. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday into Friday night brings an overall-better chance for more widespread thunderstorm activity, including a greater chance for severe thunderstorms during the afternoon and evening. The majority of the outlook area is under a Slight Risk for severe storms, with the most favored time frame being 3 to 11 PM. The main hazards with the most intense storms will be large hail to at least golf ball size, damaging wind gusts up to around 70 MPH, and the possibility for a few tornadoes, especially with any storms that develop near and especially south and east of the Nebraska Tri Cities. In addition on Friday afternoon, the combination of gusty winds and low relative humidity may lead to near-critical to briefly critical fire danger in portions of north central Kansas, particularly within Rooks, Osborne and Mitchell counties Finally, as thunderstorms exit the picture, strong northwest winds will overtake the entire outlook area late Friday night into especially Saturday daytime. Sustained speeds of 30 to 40 MPH appear likely Saturday, accompanied by gusts of 50 to 60 MPH. A High Wind Watch is in effect during the daytime and evening hours Saturday for counties along and west of Highway 281, which stand the best chance of seeing gusts around 60 MPH. Additional chances for thunderstorms enter the picture Sunday night into Monday, and again Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any possible instances of large hail or strong thunderstorm winds that might occur through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Local storm report, Apr 28, 4:55 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT THU APR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N OXFORD 40.29N 99.63W
04/28/2022 M2.00 INCH FURNAS NE STORM CHASER
STORM CHASER SUBMITTED TWITTER PHOTO OF
MEASURED 2.1 INCH HAIL. TIME IT ACTUALLY
FELL ESTIMATED FROM RADAR.
&&
PFANNKUCHLocal storm report, Apr 28, 5:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
537 PM CDT THU APR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 N OXFORD 40.27N 99.63W
04/28/2022 M1.46 INCH FURNAS NE MESONET
MESONET RAIN TOTAL...MOST OF WHICH FELL
BETWEEN 345-5PM.
&&
PFANNKUCHLocal storm report, Apr 28, 5:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT THU APR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 N ALMA 40.15N 99.37W
04/28/2022 E1.50 INCH HARLAN NE PUBLIC
REPORT RELAYED FROM ONE SPOTTER TO ANOTHER.
TIME ESTIMATED FROM RADAR.
&&
PFANNKUCHLocal storm report, Apr 28, 5:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT THU APR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NW ORLEANS 40.15N 99.48W
04/28/2022 E0.70 INCH HARLAN NE CO-OP OBSERVER
&&
PFANNKUCHSpecial weather statement, Apr 28, 5:59 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Hastings NE
559 PM CDT Thu Apr 28 2022
NEZ039-040-282330-
Valley NE-Greeley NE-
559 PM CDT Thu Apr 28 2022
...A strong thunderstorm will impact portions of northwestern Greeley
and northeastern Valley Counties through 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ord, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Greeley and northeastern Valley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4154 9892 4174 9888 4174 9832 4150 9856
TIME...MOT...LOC 2258Z 291DEG 13KT 4163 9884
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WeselyLocal storm report, Apr 28, 6:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT THU APR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 NW ORLEANS 40.15N 99.48W
04/28/2022 E1.00 INCH HARLAN NE CO-OP OBSERVER
ONGOING QUARTER SIZE HAIL.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:12 AM CDT | High Wind Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 24 hr |
| Apr 28, 4:05 PM CDT | Special Weather Statement | GID | Harlan | 25 min |
| Apr 28, 4:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Apr 28, 4:59 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 46 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Valley | 52 min |
| Apr 28, 5:42 PM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 4 hr |
| Apr 28, 5:43 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 47 min |
| Apr 28, 5:59 PM CDT | Special Weather Statement | GID | Greeley | 31 min |
| Apr 28, 6:21 PM CDT | Areal Flood Advisory | GID | Harlan | 3 hr |
| Apr 28, 6:24 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 51 min |
| Apr 28, 6:50 PM CDT | Special Weather Statement | GID | Howard | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.